Bookmark and Share

Brown Discharge and Painful Abdomen

Published: December 01, 2015
Dear TeenHealthFX,

Hi. I had unprotected sex about 14 days ago while on my period, and took a morning after pill two days later. My period also stopped the day after I had sex. Now, 14 days later I have a brown discharge and painful abdomen. What could it be?


Dear Brown Discharge and Painful Abdomen,

Brown discharge is a common side effects of morning after pills. Some women could have brown discharge/spotting or bleeding within the first week of taking morning after pills. It is also common for many women to have their next period within seven days of when it is usually due.

 

Most brown vaginal discharges are harmless or a natural process for the female body. Light brown discharges usually go away on their own within a few days. Dark drown discharges can be more serious and should be checked out. Since you have pain in the abdomen that is accompanying the discharge you should probably make an appointment with your doctor to have that checked out. Chances are that it is part of the process, but only a medical professional who has examined you can say that with certainty. It will make you feel better physically and emotionally knowing exactly what the situation is.

Signed: TeenHealthFX

Ratings